Alert archive / West Virginia / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 88, NWS Charleston, WV

June 25, 2001Mingo County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jun 25, 2001, 3:34 PM EDT for Mingo County, West Virginia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2001, 3:34 PM EDT (19:34 UTC)
Expired
Jun 25, 2001, 4:00 PM EDT
In force
26 min
Issued by
NWS Charleston, WV
Area
Whole counties

County Mingo County, WV

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.6 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2001-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2001-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1574 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRLX 251934
SVRRLX
WVC059-252000-
/NEW.KRLX.SV.W.0139.251933-252000/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
334 PM EDT MON JUN 25 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MINGO COUNTY IN WEST VIRGINIA...

* UNTIL 400 PM EDT...

* AT 322 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
  THUNDERSTORM 5 MILES NORTH OF DELBARTON...MOVING WEST AT 15 MPH.

.

LARGE HAIL IS EXPECTED WITH THIS STORM. PLEASE REPORT HAIL OR STRONG 
WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL 
FREE...877-633-6772.

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:30 PM EDT, 4 minutes earlier.

Area forecast discussion, Jun 25, 3:30 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV...CORRECTED
330 PM EDT MON JUN 25 2001

MODELS IN GENERAL AGREEMENT OF TAKING UPPER SYSTEM WESTWARD. FLOW TO
TURN TO A MORE SOUTHERLY DIRECTION THROUGH 48 HOURS. RW TO END WHEN
SUN GOES DOWN IN SW PORTION OF CWA. FOG SHOULD DEVELOP AS SKIES
CLEAR TONIGHT. DEWPOINTS INCREASE TOMORROW.  WILL KEEP CHC POPS IN
SOUTHERN AND CENTRAL ZONES WITH INCREASE RH AND HEATING OF THE DAY
FOR SCT RW AND TRW.  HIGH BUILDS AND AIR MASS DRIES A TAD SO WILL
KEEP POPS OUT OF FCST ON WED NORTH AGAIN.  MOISTURE INCREASES TOWARD
END OF THE WEEK AND CHC POPS ARE BACK IN THE FORECAST EVERYWHERE.

.RLX...
WV...NONE.
VA...NONE.
KY...NONE.
OH...NONE.

.END/SIKORA

Nearby

Severe Thunderstorm Warnings in West Virginia, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.